MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HD 26 + 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HD 26 + 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71302604
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to dislocation.Head and liner exchanged.
 
Additional Manufacturer Narrative
The associated devices, used in treatment, were returned and evaluated.A visual inspection of the returned devices could not confirm the stated failure mode.The head had scratches and dings on the taper region and outside, most likely from extraction.There was deformation on the lateral face of the lock ring on the bipolar, which is consistent with stem/ neck impingement.The bipolar construct was returned assembled with the components locked in place.No significant damage or deformation was visible on the bipolar.No conclusions as to the cause of this issue can be determined.The medical investigation concluded that the x-ray provided confirms the report.Based on the limited information provided, the root cause of the reported dislocation cannot be determined.However, post implantation care cannot rule out as a contributing factor.The impact to the patient beyond the revision cannot be concluded.Should additional information becomes available this issue can be re-elevated.A dimensional inspection was attempted but the device was too damaged to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes of this event could include a traumatic event or improper sizing.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
COCR 12/14 FEM HD 26 + 4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8942216
Report Number1020279-2019-03218
Device Sequence Number19485272
Product Code LPH
UDI-Device Identifier03596010194084
UDI-Public03596010194084
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71302604
Device Catalogue Number71302604
Device Lot Number18KM20135
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer08/05/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;